Well, I do admit that since I was first told that I was diabetic that I've not taken as good a care of myself as I should have, but I also didn't at the time think that I had to worry to much what I was doing wasn't impacting my levels that bad and my readings where just fine (a little high from time to time, but nothing out ragious - might hit mmol 18 from time to time, but on average was mmol 11).
Then came the emergency operation and my body crash, I went into hospital on Metoformin couple times a day and good control on my BG, I left with out of control BGs and a nightly injection of lantus. A year later the met's failing to work, Im trying my dardest to make things work as they once where, and its not working, and the day before I get married I get put on meal time humalog.
Told take X at meal times and well see how it goes at next check up, no referral to a clinic or anything on how to take my dosage or what have you, just take X at breakfast and lunch and Y at dinner and off I go. come back 6 months later, had to leave the country because my hubby wasn't able to stay since he'd not gotten his PR status yet, go into see him and hes less then pleased with what I have been doing (flying blind in how I was to use the humalog living at a higher elevation - was living colorado springs).
Had the riot act read to me about better controlling my levels, and said find why didn't you give me this info BEFORE I had to leave to go down with my hubby!
Anyhow, next time I got in about three weeks ago I learn that my A1C was 9.6 down from the 10.1 it has been before I left to go to the US. So for all the issues with dosage and what not down there, my levels dropped, which is a good thing.
He liked what he saw this time around much better, and only upped my lantus from 20 units at night to 24 units because my morning glucose was still to high (was ranging in the 10s to 11s), its def come down with the increase, but I can't get it into the 7s just yet its seeming to stop in the mid to high 8s now, so am thinking about adding another two units to make it 26 at night (my GP said that sounded alright to her, but its not her field better to ask my endro that Q).
The kicker is I have noticed that if I take a 500 mg chewable after I take my injection at night that my waking glucose levels tend to be in the 7s, and I have no idea why taking one 500 mg of vitamin C would have such an effect on waking glucose levels (anyone know why?) even my GP didn't have an answer for that one Q.
Oh well everyone, take care post more as time allows for it!